MAUDE Adverse Event Report: SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71067372
Medical Device Problem Codes Break (1069); Mechanics Altered (2984); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an jet-x quick clamp 10.5mm to 5mm is broken, does not clamp and is stuck.As this was noticed upon inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.A review of complaint history revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
H3, h: the associated device was returned and evaluated.A visual inspection of the returned device confirms that the clamps were broken, damaged and exhibit no wear and tear.A functional evaluation of the returned clamps confirms that the device do not clamp as they are intended to be and appear to be stuck and stiff.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The contribution of the device to the reported incident could be corroborated as the device shows signs of damage and stiffness.This is a single use device, damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal reference number: (b)(4).

Brand Name
QUICK CLAMP 10.5MM TO 5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12783361
Report Number1020279-2021-07957
Device Sequence Number5749116
Product Code KTT
UDI-Device Identifier03596010607867
UDI-Public03596010607867
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K072212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71067372
Device Catalogue Number71067372
Device Lot Number21ESM0925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer01/26/2022
03/23/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/27/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown